The fractional mean curvature flow

Eleonora Cinti

Abstract


In this note, we present some recent results in the study of the fractional mean curvature flow, that is a geometric evolution of the boundary of a set whose speed is given by the fractional mean curvature. The flow under consideration is of nonlocal type and presents several interesting difference with respect to the classical mean curvature flow. We will describe the main contributions in this field, with particular emphasis on some tipically nonlocal behaviors which are in contrast with the classical local case.


Keywords


Fractional Perimeter; Fractional Mean Curvature Flows; Asymptotic behavior of solutions

Full Text:

PDF (English)

References


L. Ambrosio, G. De Philippis, and L. Martinazzi, Gamma-convergence of nonlocal perimeter func- tionals, Manuscripta Math. 134 (2011), no. 3-4, 377–403.

B. Andrews, Contraction of convex hypersurfaces in Euclidean space, Calc. Var. Partial Differential Equations 2 (1994), 151–171.

B. Andrews, Volume-preserving anisotropic mean curvature flow, Indiana Univ. Math. J. 50 (2001), 783–827.

S. B. Angenent, Shrinking doughnuts, in: Nonlinear Diffusion Equations and Their Equilibrium States (Gregynog, 1989), Birkh ̈auser, Boston (1992).

G. Barles and C. Georgelin, A simple proof of convergence for an approximation scheme for com- puting motions by mean curvature, SIAM J. Numer. Anal. 32 (1995), no. 2, 484–500.

B. Barrios, A. Figalli, and E. Valdinoci, Bootstrap regularity for integro-differential operators and its application to nonlocal minimal surfaces, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 13 (2014), no. 3, 609–639.

J. Bosch and M. Stoll, A fractional inpainting model based on the vector-valued Cahn Hilliard equation, SIAM J. Imaging Sci. (2015) 8:23522382.

X. Cabré , E. Cinti, and J. Serra, Stable s-minimal cones in R^3 are flat for s ∼ 1, to appear in J. Reine Angew. Math. (Crelle’s Journal).

X. Cabré , M. Fall, and T. Weth, Near-sphere lattices with constant nonlocal mean curvature, Math. Ann. 370 (2018), 1513–1569.

X. Cabré, M. Fall, and T. Weth, Delaunay hypersurfaces with constant nonlocal mean curvature, J. Math. Pures Appl. 110 (2018), 32–70.

X. Cabré, M. Fall, J. Solà-Morales, and T. Weth, Curves and surfaces with constant nonlocal mean curvature: meeting Alexandrov and Delaunay, to appear in J. reine und angew. Math.

L. Caffarelli, J.-M. Roquejoffre, and O. and Savin, Nonlocal minimal surfaces, Comm. Pure Appl. Math. 63 (2010), 1111–1144.

L. Caffarelli and P. Souganidis, Convergence of nonlocal threshold dynamics approximations to front propagation, Arch. Ration. Mech. Anal. 195(2010), 1–23.

L. Caffarelli and E. Valdinoci, Regularity properties of nonlocal minimal surfaces via limiting arguments, Adv. Math. 248 (2013), 843–871.

S. Cameron, Eventual Regularization of Fractional Mean Curvature Flow, preprint. Available at https://arxiv.org/abs/1905.09184.

A. Chambolle, M. Morini, and M. Ponsiglione, Nonlocal curvature flows, Arch. Ration. Mech. Anal. 218 (2015), 1263–1329.

A. Chambolle, M. Novaga, and B. Ruffini, Some results on anisotropic fractional mean curvature flows, Interfaces Free Bound. 19 (2017), 393–415.

H. Chang-Lara and G. Dávila, Regularity for solutions of non local parabolic equations, Calc. Var. Partial Differential Equations, 49 (2014), 139–172.

H. Chang-Lara and G. Dávila, Regularity for solutions of non local parabolic equations, J. Differential Equations 256 (2014), 130–156.

Y. G. Chen, Y. Giga, and S. Goto, Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations, J. Differential Geom. 33 (1991), no. 3, 749–786.

E. Cinti, J. Dávila, and M. Del Pino, Solutions of the fractional Allen-Cahn equation which are invariant under screw motion, J. Lond. Math. Soc. 94 (2016), 295–313.

E. Cinti, J. Serra, and E. Valdinoci, Quantitative flatness results and BV -estimates for stable nonlocal minimal surfaces, J. Differential Geom. 112 (2019), 447–504.

E. Cinti, C. Sinestrari, and E. Valdinoci, Neckpinch singularities in Fractional Mean Curvature Flows, Proc. Amer. Math. Soc. 146 (2018), 2637–2646.

E. Cinti, C. Sinestrari, and E. Valdinoci, Convex sets evolving by volume preserving Fractional Mean Curvature Flows, to appear in Analysis & PDE.

G. Ciraolo, A. Figalli, F. Maggi, and M. Novaga, Rigidity and sharp stability estimates for hyper- surfaces with constant and almost-constant nonlocal mean curvature, to appear in J. reine Angew. Math..

A. Cesaroni, S. Dipierro, M. Novaga, and E. Valdinoci, Fattening and nonfattening phenomena for planar nonlocal curvature flows to appear in Math. Ann..

A. Cesaroni and M. Novaga, Symmetric self-shrinkers for the fractional mean curvature flow, to appear in J. Geom. Anal..

J. Dávila, On an open question about functions of bounded variation, Calc. Var. Partial Differential Equations 15 (2002), no. 4, 519–527.

J. Dávila, M. Del Pino, S. Dipierro, and E. Valdinoci, Nonlocal Delaunay surfaces, Nonlinear Anal. 137 (2016), 357–380.

J. Dávila, M. Del Pino, and J. Wei, Nonlocal s-minimal surfaces and Lawson cones, J. Differential Geom., 109 (2018), 111–175.

S. Dipierro, O. Savin, and E. Valdinoci, Nonlocal minimal graphs in the plane are generically sticky, preprint. Available at https://arxiv.org/abs/1906.10990.

K. Ecker, Regularity Theory for Mean Curvature Flow, Birkh ̈auser, Boston. (2004).

L. C. Evans, Convergence of an algorithm for mean curvature motion, Indiana Univ. Math. J. 42 (1993), no. 2, 533–557.

L. C. Evans and J. Spruck, Motion of level sets by mean curvature, I. J. Differential Geom. 33 (1991), no. 3, 635–681.

A. Figalli, N. Fusco, F. Maggi, V. Millot, and M. Morini, Isoperimetry and stability properties of balls with respect to nonlocal energies, Comm. Math. Phys. 336 (2015), 441–507.

M. Gage and R.S. Hamilton, The heat equation shrinking convex plane curves, J. Dierential Geom. 23, (1986), 69–96.

M. A. Grayson, A short note on the evolution of a surface by its mean curvature, Duke Math. J. 58 (1989), 555–558.

M. A. Grayson, The heat equation shrinks embedded plane curves to round points, J. Differential Geom. 26 (1987), no. 2, 285–314.

G. Huisken, Flow by mean curvature of convex hypersurfaces into spheres, J. Dier. Geom. 20 (1984), 237–266.

G. Huisken, The volume preserving mean curvature ow, J. Reine Angew. Math. 382 (1987), 35–48.

C. Imbert, Level set approach for fractional mean curvature flows, Interfaces Free Bound. 11 (2009), 153–176.

V. Julin and D. La Manna, Short time existence of the classical solution to the fractional Mean curvature flow, preprint. Available at https://arxiv.org/abs/1906.10990.

F. Maggi and E. Valdinoci, Capillarity problems with nonlocal surface tension energies, Comm. Partial Differential Equations 42 (2017), 1403-1446.

J.A. McCoy, The mixed volume pres, erving mean curvature flow, Mathematische Zeitschrift 246 (2004), 155–166.

B. Merriman, J.K. Bence, and S.J. Osher, Diffusion generated motion by mean curvature, Computational Crystal Growers Workshop (1992).

M. Sáez and E. Valdinoci, On the evolution by fractional mean curvature, Comm. Anal. Geom. 27(2019).

O. Savin O. and E. Valdinoci, Regularity of nonlocal minimal cones in dimension 2, Calc. Var. Partial Dierential Equations 48 (2013), 33–39.

C. Sinestrari, Convex hypersurfaces evolving by volume preserving curvature flows 54 (2015), 1985–1993.

P.E. Souganidis, Front propagation: theory and applications, Viscosity solutions and applications, (Montecatini Terme, 1995), Lect. Notes in Math., vol. 1660, Springer-Verlag, Berlin (1997), 186– 242.




DOI: 10.6092/issn.2240-2829/10576

Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 Eleonora Cinti

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 Unported License.